MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number AT26BS40NSA197N
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filled as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the trach was only used in the patient for approximately 6 hours before a leak was noticed.It was tested prior to insertion and appeared to be fine.The cuff had been inflated with 2.0-3.0cc of water to achieve a proper seal, and after the leak was noted, the trach was removed and it was confirmed that the tts cuff was broken/faulty and leaked water when inflated.There were patient involvement and no patient harm.
 
Additional Manufacturer Narrative
D4 - primary udi number, h3, h6: updated.The suspect product was returned for evaluation.Visual inspection confirmed that there were no anomalies found.Leak test was performed by inflating the cuff with water using a syringe and it was confirmed that a leakage was observed.Upon closer inspection, a tear was observed on the cuff's surface.The allegation made by the complainant was confirmed.The probable root cause of the event was due to the cuff damage.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 west 23rd avenue
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24691044
Report Number3012307300-2026-02928
Device Sequence Number13174963
Product Code JOH
UDI-Device Identifier10887709186405
UDI-Public(01)10887709186405
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT26BS40NSA197N
Device Lot NumberGC017881
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown